MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a safe-t-j fixed core wire guide for an abdominal abscess drainage procedure.After placing the dawson mueller drainage catheter over the wire guide using seldinger technique, the wire guide became difficult to remove.The operator completed the procedure by pulling and stretching the wire until it came back through the drain.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation: skg radiology ¿ murdoch informed cook on (b)(6) 2020 of an incident involving a safe-t-j fixed core wire guide (rpn: tscf-35-80-3, lot #: 13242637).The complainant reported that after using seldinger approach and the delivery of a dawson mueller drain over the wire guide, it became difficult to remove the wire guide.The procedure was completed by pulling and stretching the wire until it came free and back through the drain on (b)(6) 2020.Further communication with the user facility clarified that the patient did not have tortuous anatomy.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record (dhr), manufacturing instructions (mi), and quality control, as well as a visual inspection of the returned device, was conducted during the investigation.One safe-t-j fixed core wire guide was returned to cook for evaluation.Upon visual inspection, the distal weld was noted to be broken.The safety wire was also exposed.Cook has concluded that this device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (13242637) revealed related non-conformances for "weld not caught" (qty: 1), "large weld" (qty: 2), "curve not per template" (qty: 4), "wire broken" (qty: 2), and "weld inadequate/incomplete" (qty: 2) in which all affected devices were scrapped.A database search did not identify any other events associated with the reported device lot.As adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence suggesting that nonconforming product exists either in house or in field.The complaint device is not supplied with an instructions for use (ifu).Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive root cause was traced to component failure without a deficiency in manufacturing/device design.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10734987
Report Number1820334-2020-01934
Device Sequence Number847520
Product Code DQX
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)250630(10)13242637
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue NumberTSCF-35-80-3
Device Lot Number13242637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer03/09/2021
05/05/2021
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date03/19/2021
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK DAWSON MUELLER DRAINAGE CATHETER